Alert archive / Arizona / Wind Advisories in 2020

Wind Advisory 3, NWS Flagstaff, AZ

March 25, 2020Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Mar 25, 2020, 2:07 PM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2020, 2:07 PM MST (21:07 UTC)
Expired
Mar 26, 2020, 7:00 PM MST
In force
29 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2020-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2020-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 422 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2463 m above ground
0-6 km bulk shear
110 kt
0-1 km storm-relative helicity
422 m²/s²
0-3 km storm-relative helicity
480 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

779 
WWUS75 KFGZ 252107
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
207 PM MST Wed Mar 25 2020

AZZ014-017-261200-
/O.NEW.KFGZ.WI.Y.0003.200325T2107Z-200327T0000Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
207 PM MST Wed Mar 25 2020

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHEN...Until 5 PM MST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Winds
  this strong can make driving difficult, especially for high 
  profile vehicles.

* ADDITIONAL DETAILS...Strong downslope winds will persist in and
  around the White Mountains Wednesday afternoon through Thursday
  afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ010>013-016-039-040-261200-
/O.NEW.KFGZ.WI.Y.0003.200326T1500Z-200327T0000Z/
Chinle Valley-Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Eastern Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Canyon De Chelly, Chinle, Kayenta, 
Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, 
Snowflake, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, 
and Kykotsmovi
207 PM MST Wed Mar 25 2020

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST THURSDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph
  expected.

* WHEN...From 8 AM to 5 PM MST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Winds
  this strong can make driving difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
4 follow-up statements
487 
WWUS75 KFGZ 261109
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
409 AM MST Thu Mar 26 2020

AZZ014-017-261915-
/O.CON.KFGZ.WI.Y.0003.000000T0000Z-200327T0000Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
409 AM MST Thu Mar 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Strong downslope winds will persist in and 
  around the White Mountains through Thursday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ010>013-016-039-040-261915-
/O.CON.KFGZ.WI.Y.0003.200326T1500Z-200327T0000Z/
Chinle Valley-Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Eastern Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Canyon De Chelly, Chinle, Kayenta, 
Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, 
Snowflake, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, 
and Kykotsmovi
409 AM MST Thu Mar 26 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHEN...From 8 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
038 
WWUS75 KFGZ 261907
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1207 PM MST Thu Mar 26 2020

AZZ014-017-270000-
/O.CON.KFGZ.WI.Y.0003.000000T0000Z-200327T0000Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
1207 PM MST Thu Mar 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...White Mountains region including Show Low, Greer, Saint
  Johns, Springerville.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Strong downslope winds will persist in and
  around the White Mountains through this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ010>013-016-039-040-270000-
/O.CON.KFGZ.WI.Y.0003.000000T0000Z-200327T0000Z/
Chinle Valley-Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Eastern Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Canyon De Chelly, Chinle, Kayenta, 
Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, 
Snowflake, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, 
and Kykotsmovi
1207 PM MST Thu Mar 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Southwest winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Eastern Coconino County, much of central and northern
  Apache and Navajo counties including Winslow, Holbrook, Tuba
  City, Heber, Window Rock, Chinle, Kayenta.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
180 
WWUS75 KFGZ 262025
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
125 PM MST Thu Mar 26 2020

AZZ014-017-270200-
/O.EXT.KFGZ.WI.Y.0003.000000T0000Z-200327T0200Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
125 PM MST Thu Mar 26 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...White Mountains region including Show Low, Greer, 
  Saint Johns, Springerville.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Strong downslope winds will persist in and
  around the White Mountains into this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ010>013-016-039-040-270200-
/O.EXT.KFGZ.WI.Y.0003.000000T0000Z-200327T0200Z/
Chinle Valley-Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Eastern Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Canyon De Chelly, Chinle, Kayenta, 
Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, 
Snowflake, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, 
and Kykotsmovi
125 PM MST Thu Mar 26 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Eastern Coconino County, much of central and northern 
  Apache and Navajo counties including Winslow, Holbrook, Tuba 
  City, Heber, Window Rock, Chinle, Kayenta.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
458 
WWUS75 KFGZ 270147
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
647 PM MST Thu Mar 26 2020

AZZ014-017-270300-
/O.EXP.KFGZ.WI.Y.0003.000000T0000Z-200327T0200Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
647 PM MST Thu Mar 26 2020

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

Wind speeds are decreasing this evening and the advisory will be
allowed to expire at 7 PM MST.

$$

AZZ010>013-016-039-040-270300-
/O.EXP.KFGZ.WI.Y.0003.000000T0000Z-200327T0200Z/
Chinle Valley-Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Eastern Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Canyon De Chelly, Chinle, Kayenta, 
Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, 
Snowflake, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, 
and Kykotsmovi
647 PM MST Thu Mar 26 2020

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

Wind speeds are decreasing this evening and the advisory will be
allowed to expire at 7 PM MST.

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 25, 8:42 AM MST, 5 hours 25 minutes earlier.

Area forecast discussion, Mar 25, 8:42 AM MST, 5 hours 25 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
842 AM MST Wed Mar 25 2020

.SYNOPSIS...Expect generally dry conditions through Thursday,
with very gusty southwest winds each day. A weak storm system
will bring a chance of showers and cooler temperatures back to the
region Thursday into Friday. Dry weather returns for Saturday.

&&

.UPDATE...
Have increased todays sky cover forecast per satellite imagery.
Expect gusty southwest winds from today through Thursday. Most
areas to see the fastest speeds during the afternoon, areas just
north of the Mogollon Rim crest from Doney park to Springerville
will be gusting during the overnight hours as well.

&&

.PREV DISCUSSION /359 AM MST/... Breezy to windy conditions with
seasonal temps are expected today.

A trough pushing down from our northwest will cause gusty winds
again Thursday, with daytime temps decreasing each day through
Friday. Chances of showers will return with this feature, mainly
from Thursday night and into Friday. Moisture does not look to be
very abundant with the storms passage however, and accumulations
should be light for most locations.

Temperatures are forecast to warm up this weekend and into next
week, though some potential for showers will develop from Sunday
into Monday.

&&

.AVIATION...For the 18Z package...VFR conditions will prevail across
northern Arizona over the next 24 hours with BKN-OVC150-200. Winds
will become southwest at 15-25 kts gusting to 35 kts 18Z-20Z. Winds
will remain southwest 10-20kts overnight...with stronger winds
northeast of mountain peak, Mogollon Rim, and White Mountains.
Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Today will see a continuation of dry and mild
weather, but with strong southwest winds developing.  Windy
conditions will continue on Thursday along with a slight chance of
showers. Expect good to excellent ventilation each afternoon.

Friday through Sunday...Expect a chance of rain and snow showers on
Friday with gusty winds continuing. Warming temperatures and  light
winds move in for Saturday and Sunday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...DL
AVIATION...MAS
FIRE WEATHER...NL

For Northern Arizona weather information visit
weather.gov/flagstaff

Nearby

Wind Advisories in Arizona, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.